Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 38, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 31, 2012, 3:54 PM EDT. It took effect at Jun 1, 2012, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2012, 3:54 PM EDT (19:54 UTC)
- In effect from
- Jun 1, 2012, 12:00 PM EDT
- Expired
- Jun 1, 2012, 7:53 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
239 WHUS72 KCHS 311954 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT THU MAY 31 2012 AMZ330-010400- /O.NEW.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/ CHARLESTON HARBOR- 354 PM EDT THU MAY 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
275 WHUS72 KCHS 312252 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 652 PM EDT THU MAY 31 2012 AMZ330-010700- /O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/ CHARLESTON HARBOR- 652 PM EDT THU MAY 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
940 WHUS72 KCHS 010436 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1236 AM EDT FRI JUN 1 2012 AMZ330-011245- /O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/ CHARLESTON HARBOR- 1236 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
556 WHUS72 KCHS 010752 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 352 AM EDT FRI JUN 1 2012 AMZ350-352-354-011600- /O.EXB.KCHS.SC.Y.0038.120601T1800Z-120602T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 352 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-011600- /O.EXB.KCHS.SC.Y.0038.120601T1800Z-120602T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 352 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-011600- /O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/ CHARLESTON HARBOR- 352 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
564 WHUS72 KCHS 011432 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1032 AM EDT FRI JUN 1 2012 AMZ330-012245- /O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/ CHARLESTON HARBOR- 1032 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-012245- /O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1032 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-012245- /O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1032 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHUS72 KCHS 011745 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 145 PM EDT FRI JUN 1 2012 AMZ330-012100- /O.CON.KCHS.SC.Y.0038.000000T0000Z-120602T0200Z/ CHARLESTON HARBOR- 145 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-012100- /O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 145 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-012100- /O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 145 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
351 WHUS72 KCHS 011940 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT FRI JUN 1 2012 AMZ350-352-354-012045- /O.CAN.KCHS.SC.Y.0038.000000T0000Z-120602T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 340 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-012045- /O.CAN.KCHS.SC.Y.0038.000000T0000Z-120602T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 340 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ330-020200- /O.CON.KCHS.SC.Y.0038.000000T0000Z-120602T0200Z/ CHARLESTON HARBOR- 340 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
324 WHUS72 KCHS 012353 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 753 PM EDT FRI JUN 1 2012 AMZ330-020100- /O.CAN.KCHS.SC.Y.0038.000000T0000Z-120602T0200Z/ CHARLESTON HARBOR- 753 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 31, 2:34 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 31, 2:34 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 234 PM EDT THU MAY 31 2012 .SYNOPSIS... WEAK ATLANTIC HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING THROUGH THE AREA FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL GRADUALLY ADVANCE INTO THE SOUTHEAST THROUGH THE FIRST HALF OF NEXT WEEK...AND HIGH PRESSURE COULD BUILD INTO THE REGION AGAIN AROUND MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY THIS AFTERNOON...CONVECTION HAS INITIATED OVER SE GA WHERE DEWPOINTS REMAINED IN THE LOW 70S THIS AFTERNOON. WITH TEMPS APPROACHING 90 IN THE MOIST LOW LEVEL AIRMASS...CAPE VALUES HAVE INCREASED INTO THE 2500-3000 J/KG RANGE. THE CONSIDERABLE SURFACE BASED INSTABILITY...COMBINED WITH DCAPE VALUES IN EXCESS OF 1000 J/KG WILL RESULT IN SEVERAL STRONG TO SEVERE STORMS IN THIS AREA CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS. WILL ADD A MENTION TO THE HWO FOR THE REMAINDER OF THE AFTERNOON. ON THE FLIP SIDE...DEWPOINTS HAVE MIXED OUT ACROSS SOUTHERN SC INTO THE MID 50S IN SOME AREAS AND LITTLE TO NO CONVECTION IS EXPECTED THERE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... TONIGHT...ANY ISOLATED EVENING CONVECTION IN THE SOUTHWEST ZONES WILL LIKELY DISSIPATE AS DIURNAL HEATING/INSTABILITY WANES AFTER SUNSET. A PROMINENT SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL BE STEADILY APPROACHING FROM THE WEST THROUGH EARLY FRIDAY MORNING...HOWEVER BEST FORCING AND DEEP MOISTURE WILL STILL BE WELL OUTSIDE OF THE FORECAST AREA BY DAYBREAK FRIDAY. FORECAST MODEL SOUNDINGS INDICATE LOW LEVEL MOISTURE BECOMING TRAPPED BENEATH THE INVERSION LATE TONIGHT...POSSIBLY SUPPORTING STRATUS AND LIGHT FOG DEVELOPMENT. LOW TEMPERATURES WILL AGAIN BE QUITE MILD...ONLY FALLING INTO THE UPPER 60S AND LOWER 70S. FRIDAY INTO FRIDAY NIGHT...AN APPROACHING UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL SUPPORT SCATTERED TO BROKEN CONVECTION ESPECIALLY DURING THE AFTERNOON/EVENING. THERMODYNAMIC/ KINEMATIC PARAMETERS SUPPORT MULTICELL THUNDERSTORMS CAPABLE OF PRODUCING EPISODES OF DAMAGING WIND GUSTS AND LARGE HAIL. ACCORDINGLY...AREAS ALONG AND NORTH OF INTERSTATE 16 REMAIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...AND WE WILL CONTINUE TO ADDRESS THIS THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK. POPS REMAIN UNCERTAIN. WHILE THUNDERSTORMS COULD BECOME NUMEROUS...JUSTIFYING LIKELY OR HIGHER POPS...GUIDANCE HAS TRENDED TOWARD LOWER POPS...SUGGESTING THAT BEST COVERAGE OF THUNDERSTORMS WILL REMAIN NORTH OF THE REGION. FOR NOW...CAPPED HIGHEST POPS IN THE 40-50 PERCENT RANGE FRIDAY AFTERNOON INTO FRIDAY EVENING. SATURDAY...IN THE WAKE OF COLD FROPA A DRIER AIR MASS FEATURING DEWPOINTS IN THE MID 50S TO LOWER 60S WILL OVERSPREAD THE REGION. SOME GUIDANCE SUGGESTS THAT SUFFICIENT MOISTURE WILL PERSIST TO SUPPORT ISOLATED SHOWERS/THUNDERSTORMS ESPECIALLY WHERE SEA BREEZE CONVERGENCE DEVELOPS NEAR THE COAST. THIS SCENARIO JUSTIFIES NON-ZERO POPS...BUT GIVEN THE INCREASINGLY DRY/CAPPED ENVIRONMENT HELD POPS BELOW 15 PERCENT WITH NO EXPLICIT MENTION OF PRECIPITATION. TEMPERATURES SHOULD TOP OUT IN THE MID TO UPPER 80S. SATURDAY NIGHT SHOULD FEATURE BELOW NORMAL TEMPERATURES IN THE LOWER TO MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE UNSEASONABLY DRY AIR MASS WILL REMAIN IN PLACE SUNDAY. TEMPERATURES WILL RECOVER INTO THE UPPER 80S TO LOWER 90S... BUT DEWPOINTS WILL REMAIN IN THE UPPER 50S/LOWER 60S. POPS ARE ESSENTIALLY ZERO SUNDAY. NEXT WEEK...A BLOCKING PATTERN WILL DEVELOP...ALLOWING A LONGWAVE UPPER TROUGH TO AMPLIFY OVER THE EAST. THIS TROUGH WILL GRADUALLY PUSH A SLOW-MOVING SURFACE COLD FRONT INTO THE SOUTHEAST DURING THE FIRST HALF OF THE WEEK. THUS...INTRODUCED SLIGHT CHANCE POPS DURING THE MONDAY AND TUESDAY TIME FRAME...AND HIGHER POPS COULD EVENTUALLY BE REQUIRED FOR A PORTION OF THAT TIME PERIOD. EVEN AS HIGH PRESSURE EXPANDS FROM THE NORTH AROUND MIDWEEK...STRONG DRYING IS NOT INDICATED...AND LOW CHANCE POPS ARE JUSTIFIED. OVERALL...THIS PATTERN WILL NOT FAVOR ANY HOT/HUMID WEATHER...AND TEMPERATURES SHOULD REMAIN CLOSE TO OR EVEN SLIGHTLY BELOW NORMAL NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AT KSAV...A STRONG TO SEVERE THUNDERSTORM PRODUCING HAIL AND WIND GUSTS TO AROUND 45 KTS QUICKLY DEVELOPED RIGHT ON TOP OF THE AIRFIELD RECENTLY. THIS CLUSTER OF STORMS WILL REMAIN IN THE AREA FOR THE NEXT HOUR OR SO AND SHOULD BEGIN TO DIMINISH AND MOVE AWAY AFTER THAT. WILL CONTINUE VCTS AND CB MENTION THERE FOR THE AFTERNOON. AT KCHS...CONVECTION WILL BE TOUGH TO COME BY WITH DEWPOINTS MIXING OUT INTO THE MID 50S THIS AFTERNOON. LATER TONIGHT A FEW SHOWERS/STORMS COULD BE IN THE GENERAL AREA AS A WEAK WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. I THINK THE COVERAGE WILL BE LOW ENOUGH TO NOT MENTION IN THE FORECAST FOR NOW...BUT AMENDMENTS MAY BE NEEDED DEPENDING ON HOW THINGS EVOLVE AND OUTFLOW BOUNDARIES INTERACT FROM SE GA. OVERNIGHT...THE FOCUS TURNS TO THE POTENTIAL FOR FOG AND/OR STRATUS. AS THE WARM FRONT LIFTS NORTHWARD...A 20-25 KT LOW LEVEL JET WILL PUSH ACROSS THE AREA. THIS PERSISTENT FLOW IN THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE SHOULD BE ENOUGH TO PREVENT FOG FORMATION. MODEL SOUNDINGS AND TIME HEIGHTS DEPICT SOME DECENT LOW LEVEL MOISTURE...AND THIS SHOULD ALLOW FOR THE DEVELOPMENT OF SOME STRATUS. STILL...THE MODEL GUIDANCE SUITE IS A BIT MIXED AND CONFIDENCE ISN/T HIGH ENOUGH TO BRING ANY CEILING RESTRICTIONS INTO THE FORECAST. WILL CONTINUE TO HINT AT THE PRESENCE OF STRATUS WITH SCT MVFR TO IFR CLOUDS. PROBABILITY IS LIKELY HIGHER AT KSAV COMPARED TO KCHS. EXTENDED AVIATION OUTLOOK...A COLD FRONT WILL CROSS THE REGION LATE FRIDAY AND FRIDAY NIGHT...LIKELY RESULTING IN BRIEF SUB-VFR FLIGHT CONDITIONS IN SHRA/TSRA. OTHERWISE...VFR. && .MARINE... TODAY...THE PRESSURE GRADIENT WILL BE RELATIVELY WEAK FOR THE START OF THE DAY...ALLOWING WIND FIELDS TO BE MOSTLY DRIVEN BY SEABREEZE DEVELOPMENT THIS AFTERNOON. TONIGHT...AS A STRONG COLD FRONT STEADILY PROGRESSES FROM THE WEST...SOUTH/SOUTHWEST FLOW WILL INCREASE ACROSS THE MARINE ZONES. DESPITE ANY WEAK SURGING AHEAD OF THE APPROACHING SYSTEM OVERNIGHT...WIND SPEEDS ARE STILL EXPECTED TO REMAIN 15 KT OR LESS...WITH SEAS NO MORE THAN 2 OR 3 FT. FRIDAY AND FRIDAY EVENING...A TIGHT SURFACE PRESSURE GRADIENT BETWEEN ATLANTIC HIGH PRESSURE AND AN APPROACHING COLD FRONT FROM THE WEST AND NW WITH SUPPORT S/SW WINDS IN THE 15-20 KT RANGE...CAUSING SEAS TO BUILD TO 3-5 FT. MARGINAL SMALL CRAFT ADVISORY WINDS COULD DEVELOP FRIDAY AFTERNOON INTO FRIDAY EVENING...BUT THE PROBABILITY REMAINS INSUFFICIENT TO JUSTIFY A SMALL CRAFT ADVISORY WITHIN THE EARLY THURSDAY MORNING FORECAST PACKAGE. MARINERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG TO SEVERE T-STORMS IN ADVANCE OF THE COLD FRONT...ESPECIALLY LATE FRIDAY INTO FRIDAY NIGHT. SATURDAY AND SUNDAY...WEAK HIGH PRESSURE WILL BUILD FROM THE WEST AS THE COLD FRONT PULLS FAR AWAY TO THE EAST AND SE. A LIGHT OFFSHORE WIND REGIME WILL PREVAIL...WITH NO MORE THAN WEAK SEA BREEZE CIRCULATION DEVELOPING EACH AFTERNOON. MONDAY AND TUESDAY...A SLOW-MOVING COLD FRONT WILL APPROACH FROM THE NORTH. SOUTH TO SOUTHWEST WINDS WILL PREVAIL. MONDAY...WINDS MAINLY 10 KT OR LESS WILL BE ACCOMPANIED BY 1-2 FT SEAS. TUESDAY...WINDS SHOULD INCREASE AND SEAS WILL BUILD...INTRODUCING A LOW PROBABILITY FOR SMALL CRAFT ADVISORY CONDITIONS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM... LONG TERM... AVIATION...BSH MARINE...
Hazardous weather outlook, May 31, 2:40 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT THU MAY 31 2012 AMZ350-352-354-374-SCZ043>045-049-050-052-011845- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 240 PM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT. AHEAD OF THE COLD FRONT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL FRIDAY AFTERNOON INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-011845- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 240 PM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT. AHEAD OF THE COLD FRONT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL FRIDAY AFTERNOON INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 1:35 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 135 PM EDT THU MAY 31 2012 GAZ101-116-118-SCZ047-048-051-311815- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 135 PM EDT THU MAY 31 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN... JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 215 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD... MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...STILLWELL...HARDEEVILLE AND PURYSBURGH... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT. && LAT...LON 3241 8126 3228 8098 3205 8121 3214 8141 TIME...MOT...LOC 1735Z 213DEG 8KT 3216 8126 BSH
Local storm report, May 31, 1:54 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL PORT WENTWORTH 32.15N 81.18W
05/31/2012 E0.50 INCH CHATHAM GA PUBLIC
MULTIPLE REPORTS OF HAIL SMALLER THAN DIMES
&&
EVENT NUMBER CHS1200272
FWALocal storm report, May 31, 1:56 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST SAVANNAH AIRPORT 32.14N 81.20W
05/31/2012 M51 MPH CHATHAM GA ASOS
MEASURED WIND GUST OF 44 KNOTS AT SAVANNAH
INTERNATIONAL
&&
EVENT NUMBER CHS1200273
FWALocal storm report, May 31, 2:01 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL PORT WENTWORTH 32.15N 81.18W
05/31/2012 E1.00 INCH CHATHAM GA PUBLIC
QUARTER SIZED HAIL AT INERSECTION OF HIGHWAY 30 AND
HIGHWAY 21 IN PORT WENTWORTH
&&
EVENT NUMBER CHS1200274
FWALocal storm report, May 31, 3:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 1 SSE PORT WENTWORTH 32.13N 81.17W
05/31/2012 CHATHAM GA EMERGENCY MNGR
TREE DOWN ACROSS ROADWAY AT WILDWOOD DRIVE AND SMITH
AVENUE. TIME BASED ON RADAR.
&&
EVENT NUMBER CHS1200275
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:29 PM EDT | Special Weather Statement | CHS | Effingham | 61 min |
| May 30, 11:59 PM EDT | Special Marine Warning | CHS | 91 min | |
| May 31, 1:35 PM EDT | Special Weather Statement | CHS | Effingham | 40 min |
| May 31, 1:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 53 min |
| May 31, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 48 min |
| May 31, 4:01 PM EDT | Special Weather Statement | CHS | Long | 44 min |
| May 31, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 42 min |
| May 31, 5:53 PM EDT | Special Weather Statement | CHS | Candler | 52 min |
| May 31, 5:55 PM EDT | Special Weather Statement | CHS | Jenkins | 50 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.